Everyone on heparin therapy please read!

Discussion in 'Fibromyalgia Main Forum' started by Jolie, Sep 11, 2003.

  1. Jolie

    Jolie New Member


    I have been on heparin therapy (injectable 7,000 units 2x daily) for 8 months. Aside from the Hemex test which said I had two autoimmune coagulation disorders, my blood would clot up just having a blood draw, so I had visible eveidence of the problem.

    Now, my gynocologist sent me in for a bone scan because he said that heparin leaches calcium out of the bones. And guess what! I have progressed from osteopinea to osteoporosis in two areas.

    The question is what to do? If I go off the heparin, according to my most recent Hemex test, whatever is causing the disorder is still present, so I will have thick blood again which cannot get meds and nutrients to my tissues, and if I continue on the heparin, I continue to lose calcium from my bones.

    All this time I have been taking a large dose of a first class calcium magnesium product designed for bone health, with vit d, boron etc.

    Any words of advice would be appreciated!

    Thank you.

    May you all be blessed with good health!

    Love,

    Jolie


  2. Mikie

    Mikie Moderator

    Mention taking something like Fosamax for you osteo? I always hate to have to take drugs to counteract the effects of other drugs, but hypercoagulation is such a horrible thing and needs to be addressed too. Good luck.

    Love, Mikie
  3. sujay

    sujay New Member

    I agree with Mikie. I'd also get some strontium (such as strontium citrate) and take that along with magnesium to boost the effect of the calcium, which I'm sure you've been instructed to take. (You get about 300 mg elemental calcium in one serving of dairy, such as 8 ounces of milk, skim or otherwise.) You should take about half as much magnesium and strontium as compared to calcium (all measured as elemental weights). This is just part of the answer, but it's a big component. Let me know if you have any further questions, and be sure to continue to work closely with your doc. It looks like you've got one who's really on the ball.

    Hang in there,
    Sujay
  4. Jolie

    Jolie New Member


    I will follow your advice and talk to my doc about your suggestions. I am already taking strontium, but I didn't know about the importance of the proportions.

    Love,

    Jolie
  5. Mikie

    Mikie Moderator

    Thanks for your medical input and wisdom. I had not realized that this could be a problem with taking Heparin. Do you know of other meds commonly prescribed which might cause or contribute to osteoporosis?

    I know that a toxic-shock type effect can be a side effect of the Heparin. This concerns me and neither of my docs thinks the Heparin route is safe for me. This is why I am giving the bromelain a shot. Judging from the big Herx I had after taking just one capsule, I would say it certainly did something. I need to shop for a lower GDU dose before commencing it. I will then ask my doc for another SED rate.

    Thanks, again.

    Love, Mikie
  6. Jolie

    Jolie New Member

    Dear Bek, Thank you for the tip about the enzymatica Natto-K. I already ordered two bottles inthe hope of replacing the heparin.

    Love,

    Jolie
  7. Mikie

    Mikie Moderator

    There are several methods toward dealing with the fibrin in our blood and cleaning up the pathogens so we can heal. I am so grateful for everyone's continuing to keep us updated with whatever methods are helping. What we are all doing will eventually help those down the road.

    Love, Mikie
  8. beckster

    beckster New Member

    using the natto-k and using bromelain? I am also trying to get up to date on this. thanks in advance
  9. sujay

    sujay New Member

    Just a couple of points:

    Thyroid supplements and steroids also contribute to osteoporosis, so be aware.

    Nattokinase (and Lumbrokinase) both clean up clot, but if they uncover too much pathogen and cause a surge in fibrin production they could cause major clotting problems (as in stroke or death!) unless you have some heparin on board until enough HEALTHY endothelium is available to supply heparands naturally. This is a theoretical risk, but because we are essentially EXPERIMEANTING ON OURSELVES it behooves us to be very careful not to take unnecessary risks. Just another reminder of why it's important to be working with a conscientious physician.

    Good luck, All,
    Sujay
  10. Jolie

    Jolie New Member


    Dear Sujay,

    That is important information re: Nattokinase and the possibility of stroke! Thank you for sharing it. I will be sure to bring this up wtih my doc.


    Love and blesings,

    Jjolie
  11. Mikie

    Mikie Moderator

    Your help is greatly appreciated.

    Love, Mikie